Post # 1
DH and I were planning on TTC in June, so I’m still on the pill. I had a small stomach bug Sunday thru Tuesday of last week where I was mostly sick at night. I didn’t really think about it at the time, but I’m pretty sure I threw up my pills for those days. Which would mean I would have missed 3 pills. I read that that would mean we should use a backup form of birth control for 7 days. Well, since we didn’t really think about it we didn’t. We had sex on Monday and Wednesday. Yesterday and today I’ve been spotting and it’s a light brownish color. I also had some light abdominal cramping, and my breasts feel tender. Neither of these are normal for me. I have no symptoms during AF while I’m on the pill. I know that I’m probably not pregnant, but I was wondering when you think I should test to make sure? I’m at the end of my pill pack, so I should get AF next Wednesday. Since I’m on the pill will I have withdrawal bleeding either way?
Post # 3
@Tomato22: I remember when I was on the pill and I missed a few days AF would show up early. Could be what that spotting is.
Post # 4
You should test two weeks from when you missed your last pill.
All the symptoms that you’re experiencing are most likely from missing a few pills. If you were pregnant, it would still be pretty early to be getting those kinds of symptoms.
Post # 5
@Tomato22: because you missed pills it could be your body starting over (as if you stopped your birth control because it was the sugar pill week and sometimes a pill period can be brown blood (old blood) cleaning out the old stuff and then AF comes. Usually bc periods are not as heavy as regular periods. That is just my experience. Even if you were pregnant you wouldn’t be able to test for a while because it would be so recent
Post # 6
I agree with Jessamesssa. When I missed the pill for a few days and then started taking it again (which they don’t reccomend, but your case was different), I had some light spotting before AF came. It is probably just that.
Post # 7
@Tomato22: Your hormones changed when you missed your pills…so that could be it, you had a drop, and then a rise…there IS possibility you could get pregnant…but your spotting would be atleast a week after ovulation, if you know when that is.
Post # 8
Thanks! It makes sense that my body could just be really confused from missing the pills. I never miss pills, so I’m not really sure what would be “normal” symptoms of that for me. It seems weird that the spotting is just now happening though since I’ve been back on the pill for so many days.
@urchin: Thanks! I will test next week to be sure. This was very helpful.
Post # 9
@Tomato22: I bet it’s breakthrough bleeding. I wouldn’t worry too much.
On a side note, some unsolicited advice…if you want to TTC in June, I’d consider going ahead and getting off the pill. I have not been one of those lucky girls who snaps back to normal and it’s caused a lot of heartache since we’ve been TTC!
Post # 10
You’re probably spotting because you missed pills. Test when you’re late.
Post # 11
To be honest, the most pills I ever missed in a row was six. What you are discribing (sore boobs, cramping, spotting) always happened to me if I missed more than two pills. Just from my own experience I would not be worried. However, if AF doesn’t show up for a week or so go ahead and test to put your mind at ease.
Post # 12
I would have no idea if/when I ovulated. That’s why I have no idea when to test. I wouldn’t think I would ovulate that quick after missing a few pills, but it’s so hard to know what your body will do since the pills affect everything.
That makes a lot of sense. I’m so good aboutt taking it that it would be crazy to get pregnant the only month I’ve ever missed any pills.
Post # 13
Thank you! I will take any and all advice! I’m going off the pill at the begining of January. I wanted to wait until after the holiday’s in case I don’t do well getting off of them. We have a super busy December!